MAUDE Adverse Event Report: NAKANISHI INC. NSK; DENTAL HANDPIECE

NAKANISHI INC. NSK; DENTAL HANDPIECE
Model Number X450 5H
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor was adjusting a crown when there was a popping noise, and the head came off the body of the device into the patient's mouth breaking the internal glass rod.Small metal parts were observed in the patients mouth as well as pieces from the glass rod.Suction was used to remove the particles.Patient did not sustain any injury and there was no need for medical treatment.A follow up was conducted with the patient and there were no complications from the event reported.

Brand Name
NSK
Common Device Name
DENTAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
MDR Report Key11179757
Report Number1422375-2021-00003
Device Sequence Number2385137
Product Code EFB
UDI-Device Identifier04560264532472
UDI-Public04560264532472
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/15/2021
Report Date (Section F) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberX450 5H
Device Catalogue NumberP1093001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/21/2020
Event Location Outpatient Treatment Facility
Date Report to Manufacturer01/15/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/15/2021